• Lucid Dreaming - Dream Views




    Results 1 to 10 of 10
    Like Tree1Likes
    • 1 Post By <span class='glow_8B0000'>Zhaylin</span>

    Thread: One A Day vitamins make me sick - anyone else?

    1. #1
      Reality check! dpheonixg's Avatar
      Join Date
      Jan 2010
      LD Count
      9
      Gender
      Posts
      18
      Likes
      1

      One A Day vitamins make me sick - anyone else?

      My mom and I have the same doctor and she recommended One A Day vitamins to my mom. I recently got a letter from her saying that the blood test results show that I have really low iron. So my mom and I went to the store and picked up One A Days for my sister and myself. They've got 100% of the day's recommended iron.
      My mom's been taking them for a few months now with no problems. And my sister has been taking them for about a week now with no problems.
      I took the vitamins three times and got sick each time. Each time I took them with breakfast and literally 10 minutes later was vomiting everything back up. But once that's over, I feel fine. Once I realized it was the vitamins I stopped taking them.
      I've heard iron in vitamins and supplements can be difficult for the stomach to handle. I don't know if this is the cause or not - I'm just throwing that out there.
      What I really want to know is if anyone else has had any problems with this before. I'm seeing my doctor in two days, so I'm going to ask her about it.
      Maybe I should try taking another vitamin if others have this problem. Or maybe I'm not eating enough for breakfast (it's generally peanut butter toast). Or maybe it's just me. I don't know.
      Max Dream Recall: 12
      Lucid Dreams: 9
      While the wicked stand confounded, call me with thy saints surrounded.

    2. #2
      Member Achievements:
      1 year registered Veteran First Class 5000 Hall Points

      Join Date
      Sep 2004
      Gender
      Location
      Seattle, WA
      Posts
      2,503
      Likes
      217
      I recall feeling a bit nauseous during breakfast sometimes, and it may have to do with taking one-a-day vitamins (too early before food mebbe?) - it was too sporadic to pin on the vitamins, but they're a likely cause. Was never so bad that I was puking from it though. GNC mega-men are pretty good, and don't make me sick.

    3. #3
      All I Ask of You Cosmix's Avatar
      Join Date
      Jul 2010
      LD Count
      9 DILD 5 WILD
      Gender
      Location
      OC, California
      Posts
      146
      Likes
      18
      I use to get extreme nausea from certain vitamins also, I never puked but came pretty close. You might try eating first then taking the vitamin 15 minutes after instead of before you eat, that helped me out some. I stopped using the ones that made me nauseous and now I take Centrum and really like them.

      x_0 Credits: Puffin ^^

      Lucid Goals
      [ ] Experience Feeling Tone
      [ ] Visit the Planets
      [ ] Make Music

    4. #4
      Banned
      Join Date
      Apr 2007
      Location
      Out Chasing Rabbits
      Posts
      15,193
      Likes
      929
      You sure you're taking the Women's Health one? There are lots of One a Days for both sexes, different ages, and lots of other things. Make sure you're taking the one that's right for you.

    5. #5
      Reality check! dpheonixg's Avatar
      Join Date
      Jan 2010
      LD Count
      9
      Gender
      Posts
      18
      Likes
      1
      I'm sure it's the Women's Health one. There really are a ton of them!
      Anyway, I'll try taking them after I eat instead.
      I was just really curious about whether or not people had similar experiences. Maybe I should look into getting a different brand. We'll see what my doctor says.
      Thanks guys.
      Max Dream Recall: 12
      Lucid Dreams: 9
      While the wicked stand confounded, call me with thy saints surrounded.

    6. #6
      Drowning in Dreams Achievements:
      Made lots of Friends on DV Vivid Dream Journal Veteran First Class 10000 Hall Points Created Dream Journal
      <span class='glow_8B0000'>Zhaylin</span>'s Avatar
      Join Date
      Jan 2009
      LD Count
      c. 6 since join
      Gender
      Location
      Central West Virginia, USA
      Posts
      5,767
      Likes
      4703
      DJ Entries
      199
      I have never, ever, ever been able to stomach vitamins with iron. Any brand makes me sick every time.
      If your Dr. has no new suggestions and the problem persists, try getting iron from natural sources (green leafy veggies, liver etc)
      Auron likes this.

    7. #7
      Reality check! dpheonixg's Avatar
      Join Date
      Jan 2010
      LD Count
      9
      Gender
      Posts
      18
      Likes
      1
      I eat a lot of salads, but I'm not big on red meat. When we have water melon around I love that. I do try to make up for my dislike of red meat. I guess its just not enough. My doctor gave me iron pills to try. They're 325mg. I get a little nauseous taking those, but it's not as bad as it was with the one a day. I see her again in October, so I'll have to let her know. Thanks for the feedback. I'm glad to know that it's not that uncommon. I told my doctor and she said it was strange. Oh well.
      Max Dream Recall: 12
      Lucid Dreams: 9
      While the wicked stand confounded, call me with thy saints surrounded.

    8. #8
      Lurker
      Join Date
      May 2012
      Posts
      1
      Likes
      0
      This may be a little late, but I found you upon doing a google search..
      I'm 21 years old and I have tried taking One A Day women's vitamins about 3 different times now, after breakfast and each time I ended up vomiting everything back up (sorry for being gross) lol so your not the only one! I wonder what it is that makes us nauseous?

    9. #9
      Lurker
      Join Date
      Oct 2012
      Posts
      1
      Likes
      0
      I was getting sick after taking my vitamins months ago and wound up completely avoiding them all together.. i hadn't thrown up in 15 years so doing it everyday was less than desirable. Now flu season is here and I get sick easily so I decided to slowly ease back into taking my 10000 vitamins lol. I decided to start with just a multivitamin (one a day women's) I thought all was well till 20-30 minutes later when I threw it along with breakfast up. I tried again the next couple of days only taking them at different times (before meals or after meals/ morning or night) and always had the exact same result. I am going to try contacting the company tomorrow. Their lines are closed after hours.

    10. #10
      Banned
      Join Date
      Feb 2012
      LD Count
      Counts fingers
      Gender
      Location
      Austin
      Posts
      4,118
      Likes
      4859
      DJ Entries
      111
      **Old Thread, closed for inactivity**


      In multivitamins, zinc is usually the culprit for stomach nausea. Zinc can not be taken on an empty stomach and even with food can cause upset.

    Similar Threads

    1. Vitamins
      By Dylan Tinning in forum Lucid Aids
      Replies: 4
      Last Post: 02-10-2010, 12:19 AM
    2. b6 vitamins?
      By jmoney2520 in forum Beyond Dreaming
      Replies: 5
      Last Post: 06-23-2006, 06:50 PM
    3. Do you take any vitamins?
      By freemind in forum Attaining Lucidity
      Replies: 14
      Last Post: 02-15-2005, 03:53 PM
    4. B6 vitamins??
      By Scwigglie in forum Attaining Lucidity
      Replies: 40
      Last Post: 07-21-2004, 02:45 AM

    Tags for this Thread

    Bookmarks

    Posting Permissions

    • You may not post new threads
    • You may not post replies
    • You may not post attachments
    • You may not edit your posts
    •